Alert archive / California / Gale Watches in 2013

Gale Watch 3, NWS Eureka, CA

March 17, 2013

NWS Eureka, CA issued this gale watch at Mar 17, 2013, 3:28 PM PDT. It took effect at Mar 19, 2013, 8:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 17, 2013, 3:28 PM PDT (22:28 UTC)
In effect from
Mar 19, 2013, 8:00 PM PDT
Expired
Mar 18, 2013, 2:54 PM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

592 
WHUS76 KEKA 172228
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
328 PM PDT SUN MAR 17 2013

PZZ470-180630-
/O.CON.KEKA.SC.Y.0026.000000T0000Z-130318T1000Z/
/O.NEW.KEKA.GL.A.0003.130320T0300Z-130320T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
328 PM PDT SUN MAR 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...
...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY
NIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
MONDAY. 

* WINDS...NORTHERLY INCREASING TO 10 TO 20 KT TODAY THEN 
  CONTINUING INTO THE LATE EVENING. 

* WAVES...STEEP SHORT PERIOD NORTHERLY WAVES OF UP TO 8 FT 
  DEVELOPING AS A RESULT OF INCREASING NORTHERLY WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-455-180630-
/O.CON.KEKA.SC.Y.0026.000000T0000Z-130318T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
328 PM PDT SUN MAR 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT MONDAY. 

* WINDS...NORTHERLY INCREASING TO 10 TO 20 KT TODAY THEN 
  CONTINUING INTO THE LATE EVENING. 

* WAVES...STEEP SHORT PERIOD NORTHERLY WAVES OF UP TO 8 FT 
  DEVELOPING AS A RESULT OF INCREASING NORTHERLY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-180630-
/O.CON.KEKA.SC.Y.0026.000000T0000Z-130318T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
328 PM PDT SUN MAR 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY. 

* WINDS...NORTHERLY 15 TO 25 KT THIS MORNING THROUGH EARLY 
  MONDAY MORNING. GUSTS TO 30 KT ARE POSSIBLE NEAR CAPE 
  MENDOCINO IN THE LATE AFTERNOON AND EARLY EVENING. 

* WAVES...STEEP SHORT PERIOD NORTHERLY WAVES OF UP TO 10 FT 
  DEVELOPING AS A RESULT OF INCREASING NORTHERLY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
4 follow-up statements
802 
WHUS76 KEKA 180432
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
932 PM PDT SUN MAR 17 2013

PZZ470-181245-
/O.CON.KEKA.SC.Y.0026.000000T0000Z-130318T1000Z/
/O.CON.KEKA.GL.A.0003.130320T0300Z-130320T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
932 PM PDT SUN MAR 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE
TUESDAY NIGHT...

* WINDS...NORTHERLY 15 TO 20 KT OVERNIGHT THE DIMINISHING ON
  MONDAY. WINDS WILL INCREASE AGAIN ON TUESDAY TO AROUND 35 KT.

* WAVES...STEEP SHORT PERIOD NORTHERLY WAVES OF UP TO 8 FT AS A
  RESULT OF FRESH NORTHERLY WINDS. STEEP NORTHERLY WAVES WILL
  DEVELOP AGAIN ON TUESDAY DUE TO POSSIBLE GALE FORCE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-455-181000-
/O.CON.KEKA.SC.Y.0026.000000T0000Z-130318T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
932 PM PDT SUN MAR 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM MONDAY...

* WINDS...NORTHERLY 15 TO 20 KT WITH GUSTS TO 25 KT OVERNIGHT.
  WINDS WILL INCREASE AGAIN ON TUESDAY AHEAD OF A COLD FRONT.

* WAVES...STEEP SHORT PERIOD NORTHERLY WAVES AROUND 8 FT AS A
  RESULT OF FRESH NORTHERLY WINDS. STEEP WAVES WILL DEVELOP AGAIN
  TUESDAY AHEAD OF A COLD FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-181245-
/O.CON.KEKA.SC.Y.0026.000000T0000Z-130318T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
932 PM PDT SUN MAR 17 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM MONDAY...

* WINDS...NORTHERLY 15 TO 25 KT THROUGH EARLY MONDAY MORNING.
  GUSTS TO 30 KT ARE POSSIBLE NEAR CAPE MENDOCINO IN THE LATE
  AFTERNOON AND EARLY EVENING.

* WAVES...STEEP SHORT PERIOD NORTHERLY WAVES AROUND 10 FT AS A
  RESULT OF INCREASING NORTHERLY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
698 
WHUS76 KEKA 181004
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
304 AM PDT MON MAR 18 2013

PZZ470-181815-
/O.EXT.KEKA.SC.Y.0026.000000T0000Z-130318T1600Z/
/O.CON.KEKA.GL.A.0003.130320T0300Z-130320T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
304 AM PDT MON MAR 18 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE
TUESDAY NIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING. A GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH LATE TUESDAY NIGHT. 

* WINDS...NORTHERLY 15 TO 20 KT OVERNIGHT THE DIMINISHING TODAY.
  SOUTHERLY WINDS WILL INCREASE ON TUESDAY TO AROUND 35 KT.

* WAVES...STEEP SHORT PERIOD NORTHERLY WAVES OF UP TO 8 FT AS A
  RESULT OF FRESH NORTHERLY WINDS. STEEP SOUTHERLY WAVES WILL
  DEVELOP AGAIN ON TUESDAY DUE TO POSSIBLE GALE FORCE WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-455-181600-
/O.EXT.KEKA.SC.Y.0026.000000T0000Z-130318T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
304 AM PDT MON MAR 18 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING. 

* WINDS...NORTHERLY 15 TO 20 KT WITH GUSTS TO 25 KT OVERNIGHT. 
  WINDS WILL INCREASE AGAIN ON TUESDAY AHEAD OF A COLD FRONT. 

* WAVES...SHORT PERIOD WAVES AROUND 8 FT WILL DIMINISH SLOWLY
  THROUGH THE DAY AS NORTHERLY WIND DIMINISH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-181815-
/O.EXT.KEKA.SC.Y.0026.000000T0000Z-130318T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
304 AM PDT MON MAR 18 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

* WINDS...NORTHERLY 15 TO 25 KT THROUGH THIS MORNING. 

* WAVES...STEEP SHORT PERIOD NORTHERLY WAVES AROUND 10 FT WILL
  SLOWLY DIMINISH THROUGH THE DAY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
416 
WHUS76 KEKA 181605
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
905 AM PDT MON MAR 18 2013

PZZ470-190015-
/O.EXP.KEKA.SC.Y.0026.000000T0000Z-130318T1600Z/
/O.CON.KEKA.GL.A.0003.130320T0300Z-130320T1000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
905 AM PDT MON MAR 18 2013

...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE
TUESDAY NIGHT...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WATCH
REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY
NIGHT. 


* WINDS...NORTHERLY 15 TO 20 KT OVERNIGHT THE DIMINISHING TODAY. 
  SOUTHERLY WINDS WILL INCREASE ON TUESDAY TO AROUND 35 KT. 

* WAVES...STEEP SOUTHERLY WAVES WILL DEVELOP AGAIN ON TUESDAY DUE
  TO POSSIBLE GALE FORCE WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-455-181715-
/O.EXP.KEKA.SC.Y.0026.000000T0000Z-130318T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
905 AM PDT MON MAR 18 2013

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

PZZ475-182200-
/O.CON.KEKA.SC.Y.0026.000000T0000Z-130318T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
905 AM PDT MON MAR 18 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

* WINDS...NORTHERLY 15 TO 25 KT DIMINISHING THROUGH THE DAY.

* WAVES...STEEP SHORT PERIOD NORTHERLY WAVES AROUND 8 FT WILL
  SLOWLY DIMINISH THROUGH THE DAY TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
912 
WHUS76 KEKA 182154
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
254 PM PDT MON MAR 18 2013

PZZ475-190600-
/O.CAN.KEKA.SC.Y.0026.000000T0000Z-130318T2200Z/
/O.NEW.KEKA.SC.Y.0027.130320T0000Z-130320T1400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
254 PM PDT MON MAR 18 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM TUESDAY TO 7 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM TUESDAY TO 7 AM PDT
WEDNESDAY. 


* WINDS...SOUTHERLY WINDS INCREASING TUESDAY INTO TUESDAY NIGHT TO
  BETWEEN 15 AND 30 KT. GUSTS TO 35 KT IN THE NORTHERN PORTION.

* WAVES...STEEP SHORT PERIOD SOUTHWESTERLY WAVES BUILDING TO BETWEEN
  8 AND 10 FT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-190600-
/O.NEW.KEKA.SC.Y.0027.130319T2200Z-130320T0600Z/
/O.NEW.KEKA.GL.W.0005.130320T0600Z-130320T1400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
254 PM PDT MON MAR 18 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM TO 11 PM PDT
TUESDAY...
...GALE WARNING IN EFFECT FROM 11 PM TUESDAY TO 7 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 11 PM TUESDAY TO 7 AM PDT
WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT FROM 3 PM TO 11 PM PDT TUESDAY.


* WINDS...SOUTHERLY WINDS INCREASING TUESDAY INTO TUESDAY NIGHT TO
  BETWEEN 15 AND 30 KT WITH GUSTS TO 35 KT INTO EARLY WEDNESDAY
  MORNING. 

* WAVES...STEEP SHORT PERIOD SOUTHWESTERLY WAVES BUILDING TO
  BETWEEN 9 AND 11 FT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-190600-
/O.UPG.KEKA.GL.A.0003.130320T0300Z-130320T1000Z/
/O.NEW.KEKA.GL.W.0005.130319T2100Z-130320T1400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
254 PM PDT MON MAR 18 2013

...GALE WARNING IN EFFECT FROM 2 PM TUESDAY TO 7 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM TUESDAY TO 7 AM PDT
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 


* WINDS...SOUTHERLY WINDS INCREASING TUESDAY INTO TUESDAY NIGHT TO
  BETWEEN 25 AND 35 KT WITH GUSTS TO 40 KT INTO EARLY WEDNESDAY
  MORNING.

* WAVES...STEEP SHORT PERIOD SOUTHWESTERLY WAVES BUILDING TO
  BETWEEN 10 AND 12 FT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ455-190600-
/O.NEW.KEKA.SC.Y.0027.130320T0300Z-130320T1400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
254 PM PDT MON MAR 18 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM TUESDAY TO 7 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM TUESDAY TO 7 AM PDT
WEDNESDAY. 


* WINDS...SOUTHERLY WINDS INCREASING TUESDAY INTO TUESDAY NIGHT TO
  BETWEEN 15 AND 25 KT. GUSTS TO 35 KT NEAR CAPE MENDOCINO.

* WAVES...STEEP SHORT PERIOD SOUTHWESTERLY WAVES BUILDING TO
  BETWEEN 8 AND 10 FT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Mar 17, 2:58 PM PDT, 30 minutes earlier.

Area forecast discussion, Mar 17, 2:58 PM PDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
258 PM PDT SUN MAR 17 2013

.SYNOPSIS...AN UPPER LEVEL RIDGE WILL MAINTAIN DRY WEATHER
THROUGH MON. A STORM SYSTEM WILL BRING A CHANCE OF RAIN
TUE THROUGH WED. DRY WEATHER IS EXPECTED TO RETURN ON THU.

&&

.DISCUSSION...HIGH PRES AND DRYING NORTH WINDS DOMINATED
WEATHER CONDITIONS TODAY AFTER A FAIRLY WEAK FRONT MOVED
THROUGH LAST NIGHT. A SLIGHTLY COOLER/DRIER AIR MASS TONIGHT WILL
ALLOW TEMPS TO FALL INTO THE LOWER TO MID 30S. THIS SHOULD RESULT
IN AREAS OF FROST BY EARLY MONDAY MORNING IN MOST ALL ZONES. IR
IMAGERY DID SHOW SOME MID/HI CLOUDS COMING UP FROM THE SW. THE
NAM12...GFS AND ECMWF ALL SHOW INCREASING HIGH LEVEL MOISTURE
TONIGHT INTO MONDAY MORNING. HIGH LEVEL CLOUDS SHOULD BE MOSTLY
THIN TONIGHT BUT WILL STILL COUNTERACT THE LONG-WAVE COOLING. WITH
THE HIGH CLOUDS AND LINGERING LOW LEVEL MOISTURE...AN ADVISORY FOR
FROST LOOKS FAIRLY MARGINAL. IT WILL TAKE ALL NIGHT FOR TEMPERATURES
TO FALL TO 36F OR LESS NEAR THE COAST. IF THICKER CLOUDS COME IN
RIGHT BEFORE DAYBREAK...THE FROST ADVISORY WILL NEED TO BE CANCELED.
NAM12 DOES KEEP THE BULK OF MOISTURE JUST OFFSHORE TIL 12Z OR SO.
THUS WILL HOIST A FROST ADVISORY FOR ALL ZONES EXCEPT THE UPPER
TRINITY RIVER ZONE.

A NEW STORM SYSTEM WILL IMPACT THE REGION TUE AND WED. PRECIP
CHANCES WILL INCREASE TUE MORNING AS A WARM FRONT CLIPS THE
AREA. THE BULK OF THE RAIN WILL OCCUR AHEAD OF AND ALONG THE COLD
FRONT TUE NIGHT INTO WED. QPF AMOUNTS WITH THIS SYSTEM WILL
GENERALLY RANGE FROM 0.5-1.5 INCHES WITH LOCALIZED AMOUNTS UP TO
2.5 INCHES ON THE MOUNTAIN TOPS. PRECIP WILL TRANSITION TO SHOWERS
BEHIND THE FRONT WED AND TAPER OFF WED NIGHT. SNOW LEVELS WILL
REMAIN AROUND 6KFT UNTIL THE UPPER TROUGH CROSSES THE FORECAST
AREA WED AFTERNOON/EVENING. SNOW LEVELS ACROSS NORTHERN PORTION OF
THE AREA WILL FALL TO 3000-3500 WED NIGHT...WITH THE BEST DYNAMICS
AND MOISTURE OFF TO THE EAST BY THEN. THUS AN ADVISORY FOR SNOW
DOES NOT APPEAR LIKELY. MODELS WERE IN FAIR AGREEMENT IN ANOTHER
UPPER RIDGE BUILDING OVER THE REGION THU AND FRI...WITH DRY WEATHER
AND ABOVE NORMAL TEMPS EXPECTED. MODELS DIVERGE ON SAT AND SUN.
OLDER RUNS HAVE BEEN DRY...BUT THE NEW GFS ENSEMBLE INDICATE THE
POSSIBILITY OF A WEAK FRONT AND LIGHT RAIN NEXT SAT/SAT NIGHT.
THUS A SLIGHT CHANCE OF RAIN SEEMS APPROPRIATE AT THIS TIME.

&&

.AVIATION...SUBSIDENCE ASSOCIATED WITH HIGH PRESSURE BUILDING IN
OVER THE WEST COAST HAS BROUGHT VFR CONDITIONS TO THE AREA TODAY. AS
OF 20Z...HIGH CLOUDS WERE MOVING OVERHEAD WITH JUST SOME RESIDUAL
STRATUS LEFT OVER COASTAL MOUNTAINS. GUSTY NORTH WINDS FOUND ALONG
THE COAST TODAY WILL SUBSIDE AFTER SUNSET TONIGHT. EXPECT MAINLY VFR
CONDITIONS TONIGHT ALONG THE COAST AS LIGHT OFFSHORE FLOW AND A
RELATIVELY DRY BOUNDARY LAYER SHOULD HELP INHIBIT WIDESPREAD COASTAL
CLOUD/FOG DEVELOPMENT. REGARDLESS...THINK THAT THERE WILL BE SOME
LOW CLOUDS THAT FORM AROUND HUMBOLDT BAY AND THE EEL RIVER VALLEY
AND HAVE ADDED A SCATTERED IFR DECK AT KACV TO ACCOUNT FOR THIS.
ELSEWHERE...VFR WILL PREVAIL THROUGH THE TAF PERIOD. STP

&&

.MARINE...HIGH PRESSURE CONTINUES TO BUILD INTO THE AREA TODAY
THUS INCREASING NORTHERLY WINDS AND STEEP SHORT PERIOD SEAS ARE BEING
OBSERVED. SEAS LOOK TO PEAK AROUND 10 FEET IN THE SOUTHERN WATERS
AND 7 TO 8 FEET IN THE NORTHERN WATERS. THE WINDS WILL DIMINISH
ON MONDAY AS THE NEXT SYSTEM APPROACHES THE AREA. MONDAY NIGHT INTO
TUESDAY MORNING WINDS WILL BECOME SOUTHERLY AND INCREASE THROUGHOUT
THE DAY. ANTICIPATING A BRIEF PERIOD OF GALES TUESDAY AFTERNOON INTO
THE EVENING WITH PEAK WINDS JUST AHEAD OF THE FRONT SOMEWHERE NEAR
06Z (11 PM). HAVE ISSUED A GALE WATCH FOR THE NORTHERN OUTER WATERS
DURING THIS PERIOD. SEAS WILL COME UP QUICKLY WITH THIS WINDS AND
DROP QUICKLY BEHIND THE FRONT. BEHIND THE FRONT ON WEDNESDAY MODELS
ARE IN GOOD AGREEMENT ON HIGH PRESSURE BUILDING BACK INTO THE AREA.
THIS WILL BRING A RETURN TO NORTHERLY WINDS. WINDS LOOK TO PEAK NEAR
GALE FORCE ON THURSDAY. THE SWAN MODEL IS BRINGING SEAS OF 10 TO 12
FEET AT 11 SECONDS WEDNESDAY NIGHT AND THURSDAY AHEAD OF THE
STRONGEST WINDS. THESE LOOK TO BE A BIT OVERDONE...SO HAVE CLIPPED
THEM BACK A BIT. THIS WILL NEED TO WATCHED IN FUTURE RUNS TO
DETERMINE IF THEY CONTINUE TO BE THIS STRONG. MKK/JT

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FROST ADVISORY FROM 4 AM TO 8 AM PDT MONDAY CAZ001>003-076.

NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL
     3 AM PDT MONDAY PZZ450-455-470.

     SMALL CRAFT ADVISORY UNTIL 9 AM PDT MONDAY PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Mar 17, 4:40 AM PDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
440 AM PDT SUN MAR 17 2013

CAZ001>004-076-181145-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
440 AM PDT SUN MAR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 8:59 PM PDTSmall Craft AdvisoryEKA42 hr
Mar 17, 3:00 PM PDTFrost AdvisoryEKA18 hr

Nearby

Gale Watches in California, 2013Every gale watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.